Iowa, 2022

Tornadoes and Hail in Iowa, March 5, 2022

March 5, 2022 · NWS DVN · 19 events in 12 counties and zones

Severe thunderstorms tracked across all of eastern Iowa during the late afternoon and evening of Saturday March 5, 2022. Thunderstorms initially developed in southwest Iowa, and moved across central Iowa during the afternoon hours before reaching, our area after 600 PM.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Severe thunderstorms tracked across all of eastern Iowa during the late afternoon and evening of Saturday March 5, 2022. Thunderstorms initially developed in southwest Iowa, and moved across central Iowa during the afternoon hours before reaching, our area after 600 PM. Initially, storms produced large hail and tornadoes over central Iowa, before the threat evolved more into damaging winds and tornadoes as storms moved into eastern Iowa and northwest Illinois. Winds around 60-75 MPH were reported from trained spotters and first responders, with confirmed reports of damage in some locations. EF-1 tornadoes occurred near Davenport and Vinton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Mar 5, 5:27 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 5, 5:27 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
527 PM CST Sat Mar 5 2022

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 224 PM CST Sat Mar 5 2022

On and off showers and thunderstorms have been impacting much of
eastern Iowa and northwest Illinois this morning and early this
afternoon, bringing mostly heavy rain, small hail, lightning and
brief gusty winds. This activity has been mainly elevated with a
warm front in place near the Hwy 20 corridor and increasing WAA over
the area. Temperatures as of 2 PM were in the upper 50s to low 70s,
with the later being seen mainly along and south of Interstate 80.

Not too far to the west, a surface low was analyzed over north
central Kansas, with a cold front extending to its northeast and
southwest. A dry line was analyzed to the south of the surface low
and extended all the way into southwest Texas.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 224 PM CST Sat Mar 5 2022

[Key Messages]

1) Severe thunderstorms remain possible this afternoon and evening;
main threats are damaging wind gusts, a few tornadoes and large hail

2) Very strong winds with and post-frontal with gusts of 45-50 MPH
at times

3) Quieting down Sunday with a mix of sun and clouds and cooler
temperatures

[Discussion]

Main short term concern continues to be the threat for severe
thunderstorms this afternoon and evening as the northeast moving
surface low sends the aforementioned cold front and dry slot into the
area. Not too much in the way of change has been made to the overall
forecast as we deal with a multitude of hazards and various seasons
in 24 hours. SPC maintains much of the area in a Level 2 (slight)
risk, but has increased to a Level 3 (enhanced) risk for portions of
east central Iowa. More details below.

CAMs continue to hint on two rounds of showers and storms moving
through our CWA this afternoon and evening. The first round, which
as of this hour is currently stretching along the I-35 corridor, will
reach our western counties around 3-4 PM. These storms will be
fueled by an extremely robust 40-50 knot LLJ ahead of the surface
low and cold front, which will act to increase MUCAPE to around 500-
1000 J/kg. With such ample 0-6 km shear of around 50-60 knots,
storms should have no trouble organizing despite the meager
instability (classic high shear-low CAPE). Storms in this round may
have potential to produce large hail and a tornado if they can
anchor on the warm front in place across the area.

The next round, which will be tied to the cold front, arrives this
evening across the west. Timing looks to be around 7-10 PM. Showers
and storms with the front will have potential to produce all modes
of severe weather with extremely ample low/mid level shear and
instability along and ahead of the front. Right now, wind remains
the primary concern due to the 40-50 kt LLJ aloft, and potential for
steep low-level lapse rates to mix these winds down to the surface.
(this was the primary reason for the SPC to Level 3 threat
increase). Storms will also be fast moving around 50 to 60 knots.
Will note, that depending on the evolution of this first round, this
second round may be negatively impacted if it can rob enough
instability (definitely a possibility given how early we are in the
season).

Winds will also remain a concern post-frontal with strong CAA
expected and falling temperatures. Have maintained and expanded the
wind advisory for the remainder of the CWA from 600 PM this evening
to 600 AM Sunday, with potential for winds to gust in the 45-50 MPH
range. These winds will gradually decrease Sunday with a weakening
pressure gradient.

Speaking of Sunday, quiet and cooler weather is expected as we will
be in between systems. Skies should feature a mix of clouds and sun,
with PM highs climbing into the 40s.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 224 PM CST Sat Mar 5 2022

[Key Messages]

1) Light accumulating snow Sunday evening through midday Monday

2) Dry mid-week before active weather arrives for late week

3) Temperatures trending below normal for early March

[Discussion]

Sunday...

Daytime should feature dry but mostly cloudy conditions with very
weak high pressure passing overhead. Despite the frontal passage
today, expect PM highs to climb into the low to upper 40s as this
shot of cold air is not as deep as previous intrusions (gotta love
heading into Spring!).

Sunday Night Through Monday...

Our nice shot of Spring quickly gets replaced by another shot of
Winter as our next weather maker passes through the mid-Mississippi
River Valley region. Closed upper level low pressure will reach the
Four Corners early Sunday morning, and is progged to phase with an
upstream shortwave diving south from the northern Rockies Sunday
afternoon. This phased shortwave will send robust cyclonic vorticity
advection across the Midwest, leading to surface low development over
northeast Oklahoma Sunday evening. This low will track along the 925
hPa temp gradient, with a current forecast track taking this system
into southern Illinois and the Ohio River Valley Monday morning.

The current forecast track of this system places much of the CWA on
the northwest side of the low, with most guidance depicting rather
robust deformation and lift moving into parts of the southern CWA.
Thankfully, since we start out well above freezing, precipitation
should begin as rain Sunday evening. With flow switching to the
northwest overnight and CAA moving into the area, precipitation
should begin to change over to all snow with temperatures cooling
aloft.

Due to the phasing conflicts with models, there remains some
disagreement on the exact placement of the heavier snowfall axis
over the CWA. However, there remains high confidence of much of the
area seeing accumulating snowfall, with increasing probabilities
some may see around 2-3 inches of snow. More details and potential
for products will likely follow for the next forecast package.
Thankfully, as the previous discussion eluded, the DGZ is lacking
significant moisture and lift.

Monday Night on...

Dry weather is favored through much of mid next week with several
rounds of high pressure and dry cold fronts moving through the area.
The next chance of precipitation does not arrive until next Thursday
as guidance suggests another surface low moving into the Midwest. At
this time, a mix of rain and snow is favored over the area.

Confidence is high in below normal temperatures returning to the
area with flow being dominant out of the northwest and 925-850 hPa
temperatures falling into the -15 to -20 celcius range. This would
places us with highs in the 20s/30s and lows in the single
digits/teens late next week into next weekend. Normal temperatures
for mid-March are highs in the mid to upper 40s, and lows in the mid
to upper 20s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 519 PM CST Sat Mar 5 2022

Showers and a few weak storms are lifting generally away from the
terminals at the start of the period, but the main focus is shifting
back to our west with another broken line of storms moving through
central Iowa. This line will sweep east and likely impact most if
not all of the terminals after 01z through 05z. MVFR to IFR
conditions are expected with the storms with severe weather
possible and strong winds. After the line moves through a cold
front will follow, and then low MVFR to IFR CIGs thereafter and
strong westerly winds 20-35+ kts. Cigs may climb to higher MVFR
and possibly VFR in some areas by Sunday afternoon. Winds will
remain gusty from NW on Sunday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 6 AM CST Sunday for Benton-Buchanan-Cedar-
     Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-Jackson-
     Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-
     Scott-Van Buren-Washington.

IL...Wind Advisory until 6 AM CST Sunday for Bureau-Carroll-Hancock-
     Henderson-Henry IL-Jo Daviess-McDonough-Mercer-Putnam-Rock
     Island-Stephenson-Warren-Whiteside.

MO...Wind Advisory until 6 AM CST Sunday for Clark-Scotland.

&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...McClure
Hazardous weather outlook, Mar 5, 2:38 PM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
238 PM CST Sat Mar 5 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-062045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
238 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A strong storm system will lift northeastward from eastern
Colorado today and into the Upper Great Lakes by Sunday morning.
This will bring a strong cold front across the area this evening.
A line of thunderstorms is expected to develop along the front
and quickly move across the area this evening. The main threat
will be damaging winds with a secondary threat for tornadoes.
These storms will also be moving very quickly. The Storm
Predicition Center has a Level 2 risk of severe thunderstorms for
much of the area, with a Level 3 risk in east central Iowa.

Southwesterly to westerly winds of 20 to 30 MPH with gusts up to
45 and 50 MPH will develop this evening and switch to the west
behind a cold front. A wind advisory continues for the area for
tonight into Sunday morning. Please see the latest products for
the most up to date details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Increasing confidence in a winter storm bringing rain and then snow
Sunday night and through Monday. Accumulating snowfall is also
possible. Some uncertainty on amounts still exists, but a narrow
band of heavier snowfall is possible, which can lead to a localized
max in the snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into this
evening.

PS

In the hours before

Local storm report, Mar 5, 2:07 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             MAQUOKETA               42.07N 90.67W
03/05/2022  E0.25 INCH       JACKSON            IA   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA.

&&
Special weather statement, Mar 5, 3:00 PM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
300 PM CST Sat Mar 5 2022

IAZ040-052130-
Buchanan IA-
300 PM CST Sat Mar 5 2022

...A strong thunderstorm will impact portions of northern Buchanan
County through 330 PM CST...

At 300 PM CST, Doppler radar was tracking a strong thunderstorm over
Jesup, or 9 miles west of Independence, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hazleton around 315 PM CST.
  Stanley around 320 PM CST.

Other locations in the path of this storm include Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4264 9161 4243 9206 4247 9206 4247 9208
      4258 9208 4264 9197
TIME...MOT...LOC 2100Z 239DEG 48KT 4247 9208

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McClure
Special weather statement, Mar 5, 3:50 PM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
350 PM CST Sat Mar 5 2022

IAZ087-088-098-052215-
Henry IA-Van Buren IA-Jefferson IA-
350 PM CST Sat Mar 5 2022

...A strong thunderstorm will impact portions of west central Henry,
north central Van Buren and southeastern Jefferson Counties through
415 PM CST...

At 350 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairfield, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lockridge and Rome around 400 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4085 9200 4097 9209 4116 9179 4098 9158
TIME...MOT...LOC 2150Z 230DEG 51KT 4096 9194

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McClure
Special weather statement, Mar 5, 6:23 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
623 PM CST Sat Mar 5 2022

ILZ002-007-060115-
Carroll IL-Stephenson IL-
623 PM CST Sat Mar 5 2022

...A strong thunderstorm will impact portions of northeastern Carroll
and Stephenson Counties through 715 PM CST...

At 622 PM CST, Doppler radar was tracking a strong thunderstorm over
Lanark, or near Mount Carroll, moving northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Pearl City around 630 PM CST.
  Freeport around 640 PM CST.

Other locations in the path of this storm include Cedarville, Dakota,
Davis and Rock City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4250 8940 4236 8940 4220 8963 4220 8969
      4216 8969 4200 8992 4206 9003 4251 8964
TIME...MOT...LOC 0022Z 219DEG 55KT 4213 8986

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Gibbs
Local storm report, Mar 5, 6:31 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             5 NW LANARK             42.16N 89.89W
03/05/2022  E0.50 INCH       CARROLL            IL   TRAINED SPOTTER

            HAIL BEGAN 621 PM AND ENDING AT 629 PM.
            COVERED THE GROUND.

&&
Local storm report, Mar 5, 6:38 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             FULTON                  41.87N 90.16W
03/05/2022  E0.25 INCH       WHITESIDE          IL   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA.

&&

The radar

The Des Moines radar (KDMX), 132 km away, was scanning. The volume nearest the first event began at 01:03 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 4 hail, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Keokuk

When
March 5, 7:02 PM CST
Where
Keokuk County, 0.52 mi W of Hedrick
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.170, -92.330

A public report of damage to a farmstead. The time of the event was estimated using radar.

Tornado, Benton

When
March 5, 7:10 PM CST to 7:26 PM CST
Where
Benton County, 3.3 mi SW of Garrison to 2.54 mi SSW of Cheney
Rating
EF1
Path length
13.98 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
42.111, -92.186

A tornado developed about 2.5 miles southwest of Vinton Saturday evening, and tracked northeast through the northwest portion of Vinton, before lifting northeast of town. The tornado was on the ground for about 16 minutes, along a 14 mile path. The maximum tornado width was about 400 yards. The tornado was rated a strong EF-1, with maximum estimated winds around 110 mph. Southwest of Vinton, the tornado snapped numerous power poles and damaged trees and outbuildings. In northwest Vinton, the tornado damaged numerous structures, including mobile homes, houses, and wood frame metal buildings in an industrial park. Numerous residents of the mobile home park that was impacted went to the designated storm shelter built by the city of Vinton. Outdoor warning sirens were activated 3 times before the tornado moved into far northwest Vinton. There were no reported injuries or fatalities. The tornado continued northeast through rural areas, causing tree and outbuilding damage.

Thunderstorm Wind, Benton

When
March 5, 7:18 PM CST
Where
Benton County, 1.38 mi S of Vinton
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.150, -92.030

Broadcast media estimated thunderstorm winds of 60 to 70 MPH.

Thunderstorm Wind, Linn

When
March 5, 7:23 PM CST
Where
Linn County, 3.78 mi NNW of Ely
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.920, -91.610

A trained spotter measured a 52 knot wind gust.

Thunderstorm Wind, Jefferson

When
March 5, 7:35 PM CST
Where
Jefferson County, 0.52 mi W of Fairfield Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
41.050, -91.980

Hail, Iowa

When
March 5, 7:36 PM CST
Where
Iowa County, North English
Measured
0.75 in hail
Reported by
Public
Coordinates
41.520, -92.080

Hail, Jones

When
March 5, 7:53 PM CST
Where
Jones County, 0.86 mi NE of Monticello
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.240, -91.190

Thunderstorm Wind, Henry

When
March 5, 7:58 PM CST
Where
Henry County, 2.2 mi ESE of Rome
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.970, -91.630

A trained spotter reporter reported a large tree was uprooted. The time of the event was estimated using radar.

Hail, Linn

When
March 5, 8:03 PM CST
Where
Linn County, 1.72 mi NW of Palo
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
42.090, -91.800

Thunderstorm Wind, Dubuque

When
March 5, 8:12 PM CST
Where
Dubuque County, 0.51 mi E of New Vienna
Measured
56 kt (64 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
42.550, -91.110

Hail, Muscatine

When
March 5, 8:22 PM CST
Where
Muscatine County, 3.17 mi SSE of Moscow
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.540, -91.050

Thunderstorm Wind, Muscatine

When
March 5, 8:22 PM CST
Where
Muscatine County, 3.17 mi SSE of Moscow
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.540, -91.050

Amateur radio estimated a thunderstorm wind gust of 64 MPH.

Thunderstorm Wind, Des Moines

When
March 5, 8:27 PM CST
Where
Des Moines County, 1.71 mi WNW of Dodgeville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.960, -91.210

The Emergency Manager reported roof damage along with a shed blown down at this locating. The time of this event was estimated using radar.

Tornado, Scott

When
March 5, 8:37 PM CST to 8:41 PM CST
Where
Scott County, 1.61 mi NW of West Lake Park to 4.04 mi NNE of West Lake Park
Rating
EF1
Path length
4.09 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
41.535, -90.703

An EF-1 tornado produced intermittent damage along a roughly 4 mile path. The peak estimated winds were 90 to 95 MPH with a maximum width of 300 yards. The most significant damage was noted at a farmstead on 160th Street, east of 100th Avenue, where several outbuildings were damage or destroyed, and trees were damaged or snapped. Boards were also impaled into the roof and walls of a barn. Additional damage was noted at a farmstead on Utah Avenue north of Duck Creek. Several outbuildings were damaged with some losing roof panels and damaging other structures. Tree damage was noted with several trees uprooted or snapped. A wood plank was driven into the ground. Primarily intermittent tree damage was noted along the remainder of the track, with large branches down or trees snapped.

Tornado, Scott

When
March 5, 8:37 PM CST to 8:38 PM CST
Where
Scott County, 2.58 mi ENE of Blue Grass to 2.66 mi WNW of West Lake Park
Rating
EF0
Path length
0.11 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
41.537, -90.726

A NWS Storm Survey found that a brief weak tornado damaged a shed and some trees. The peak estimated wind speed is 65 MPH.

Thunderstorm Wind, Scott

When
March 5, 8:45 PM CST
Where
Scott County, 1.73 mi SW of Davenport Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.600, -90.600

An off duty NWS employee reported that the housing for a traffic light at the intersection of Division and 76th Streets were physically turned by strong thunderstorm winds.

Thunderstorm Wind, Scott

When
March 5, 8:46 PM CST
Where
Scott County, 0.69 mi S of Davenport Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Official NWS Observations
Coordinates
41.610, -90.580

The RSOIS at the Davenport NWS Office measured a thunderstorm wind gust of 62 MPH.

Thunderstorm Wind, Scott

When
March 5, 8:50 PM CST
Where
Scott County, 2.14 mi NNE of Bettendorf
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.560, -90.510

An off duty NWS employee reported that siding was removed from a house due to high winds.

Thunderstorm Wind, Clinton

When
March 5, 9:02 PM CST
Where
Clinton County, Clinton Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
41.830, -90.330

The Clinton Municipal Airport AWOS measured a thunderstorm wind gust of 64 MPH.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2022Every state in 2022This day in weather historyThe tornado archive for Iowa, 2022Warnings in Iowa, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016855, 1016849, 1016825, 1016824, 1016826, 1016820, 1016821, 1016832, 1016822, 1016827, 1016823, 1016828, 1016852, 1016859, 1031795, 1016831, 1016829, 1016851, 1016830.